I had the Paraguard IUD inserted about 3 weeks ago, and only kept it in for four days. I was uncomfortable and asked my doctor to remove it. I have been bleeding heavily on and off ever since it was removed. When does the bleeding stop after removal


When Paragard is put in

When Paragard is put in place, most women tend to have cramping and pain. However, most of the time the pain and discomfort goes away. It sounds like you may be one of the unlucky few that continue to feel pain and discomfort. Women who have not had children may find the IUD harder to tolerate because of a smaller uterus. And some women have an irregularly shaped uterus, which can also cause pain and bleeding. After removing the IUD you should go back to normal fairly quickly. But if you are still having ongoing pain and bleeding then you really need to see your doctor without delay. He or she can best tell you what to expect in this situation, but bleeding for several weeks definitely seems abnormal.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

Hi, While Monnica provided

Hi,

While Monnica provided you with good advice I will also add my two cents as it is my responsibility to answer questions on this website.

You should of course, consult with your doctor about this situation. You said you are bleeding on and off it is also possible that what you are experiencing is normal for a first time IUD user. Your interpenetration of heavy bleeding is that soaking a tampon/pad every hour or every 6 hours? Once you talk to your doctor and explain what has been going on I'm sure he/she will have a logical and satisfying answer for you. You should always ask your doctor if you are have concerns especially if you are unfamiliar with the procedure and any side effects.

Not everything is black and white and often times what one woman may experience is the complete opposite of another woman's experience.

Good Luck,
TammyM

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.